Virginia, 2019

Damaging Winds in Virginia, April 14 to 15, 2019

April 14 to 15, 2019 · NWS RNK · 21 events in 8 counties and zones

Several lines of showers and storms passed across the region during the afternoon and overnight hours. Some of these storms increased to severe levels and produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Several lines of showers and storms passed across the region during the afternoon and overnight hours. Some of these storms increased to severe levels and produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 14, 2:18 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 2:18 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
318 PM EDT Sun Apr 14 2019

.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region into tonight. Following the
front, high pressure will settle over the region for the first
half of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 315 PM EDT Sunday...

Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.

Morning showers and abundant cloud cover has protected the
mountains from becoming unstable through early this afternoon.
However, clouds are expected to break through the rest of the
afternoon, increasing instabilities and the threat for severe
weather. Despite the cloud cover east of the Blue Ridge, lack of
rain has instabilities on the rise with on-going strong shear.
Several storms late this morning and early afternoon have shown
tight rotation, but no confirmed tornadoes or damage has been
reported. Since the line of storms over the foothills are moving
east into a more favorable environment, SPC has issue a Tornado
Watch for counties along and east of the Blue Ridge through 8
PM. Even though we are under a Tornado Watch, damaging winds are
the primary threat with large hail being the second. This
prefrontal line of convection will exit the piedmont this
evening, then our attention shifts back to the west as the cold
front begins to track across the area.

The threat for severe weather across the mountains will linger
into the early morning hours with broken lines of convection
producing damaging winds and possibly large hail. Shear is best
east of the Blue Ridge this afternoon, but can not rule out an
isolated tornado tonight.

Following the frontal passage late tonight, modest pressure
rises and a 40-50 kts low level cross-barrier jet will bring
strong and gusty winds into the area on Monday. The strongest
winds will occur in the morning and across the mountains, then
subside through the evening as high pressure builds over the
area. Headlines for high non-thunderstorms wind gusts are
likely, but will delay posting until the severe threat has ended
to avoid confusion with multiple headlines.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...

Due to on-going tornado threat this afternoon and tonight no
changes were made to the forecast beyond Monday afternoon. The
previous forecast discussion remains valid.

Previous discussion...The energetic northwest flow will
generate a good amount of upslope clouds and showers west of the
Ridge with some wet snow for the higher elevations, but
accumulations do not appear likely given April insolation.
Building high pressure will eventually slacken winds and
lingering precipitation looks to be gone by Monday night, and
fair weather is on tap for Tuesday and Wednesday.

Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Saturday...

During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.

An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.

What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.

Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.

Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.

Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...

Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.

Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.

Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.

EXTENDED AVIATION DISCUSSION...

Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
     015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
     508.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Apr 14, 1:26 PM EST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
226 PM EDT Sun Apr 14 2019

NCZ003-004-019-020-VAZ022>024-032>035-043-151830-
Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-
226 PM EDT Sun Apr 14 2019

...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 35 to 45 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ014-018>020-151830-
Montgomery-Craig-Alleghany VA-Bath-
226 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 50 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ043-044-507-508-151830-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
226 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 45 to 50MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ005-006-VAZ044>047-058-059-151830-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
226 PM EDT Sun Apr 14 2019

...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 35 to 45 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-018-VAZ007-009>013-015-WVZ042-151830-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Mercer-
226 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

There is an enhanced risk of severe thunderstorms this afternoon
into tonight. The main threat will be damaging wind gusts. However,
large hail and isolated tornadoes are also possible. Storms may also
produce heavy rain that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 50 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ002-VAZ016-017-151830-
Alleghany NC-Carroll-Floyd-
226 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 50 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RCS

In the hours before

Special weather statement, Apr 14, 1:33 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Sun Apr 14 2019

VAZ017-032-033-141900-
Franklin-Patrick-Floyd-
233 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN, PATRICK, AND FLOYD
COUNTIES...

Until 300 PM EDT.

At 232 PM EDT, a strong thunderstorm was located over Mabry Mill,
moving northeast at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Floyd...
Rocky Knob Recreation Area...
Meadows Of Dan...
Rocky Knob Summit...
and Mabry Mill.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.

LAT...LON 3675 8050 3676 8050 3676 8051 3704 8029
      3694 8008 3670 8042
TIME...MOT...LOC 1832Z 216DEG 38KT 3676 8043

DS
Local storm report, Apr 14, 1:54 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     1 NNW YADKINVILLE       36.14N 80.67W
04/14/2019                   YADKIN             NC   911 CALL CENTER

            A LARGE TREE WAS BLOWN DOWN ALONG OLD
            COUNTRY CLUB ROAD NEAR HIGHWAY 601.

&&

16
Special weather statement, Apr 14, 2:48 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
348 PM EDT Sun Apr 14 2019

VAZ032-043-142015-
Henry-Patrick-
348 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...

Until 415 PM EDT.

At 347 PM EDT, a strong thunderstorm was located over Stuart, moving
northeast at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stuart...
Bassett...
Sanville...
Fairy Stone State Park...
and Philpott Dam.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3657 8026 3663 8032 3685 8012 3674 7998
TIME...MOT...LOC 1947Z 220DEG 44KT 3663 8024

DS
Local storm report, Apr 14, 4:01 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 NNE MOUNT AIRY        36.51N 80.61W
04/14/2019                   SURRY              NC   PUBLIC

            LARGE TREE DOWN ON TOP OF A CAR ON NORTH ST.
            IN MT. AIRY.

&&
Local storm report, Apr 14, 4:04 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     3 WNW ARARAT            36.61N 80.57W
04/14/2019                   PATRICK            VA   DEPT OF HIGHWAYS

            FRIENDS MISSION RD AT FARMERS RD CLOSED DUE
            TO TREE DOWN.

&&
Local storm report, Apr 14, 4:06 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     NON-TSTM WND DMG 1 S BOONE               36.20N 81.67W
04/14/2019                   WATAUGA            NC   EMERGENCY MNGR

            TREE BLOWN DOWN ONTO VEHICLE ON WINKLERS
            CREEK ROAD NEAR THE GREENWAY COMMONS
            APARTMENT COMPLEX.

&&

VFJ

The radar

The Roanoke radar (KFCX), 60 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
April 14, 4:23 PM EST
Where
Carroll County, 0.69 mi N of Cana
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
36.590, -80.670

Thunderstorm winds blew numerous large tree limbs down in and around the community of Cana. Damage values are estimated.

Thunderstorm Wind, Carroll

When
April 14, 4:30 PM EST
Where
Carroll County, 2.61 mi WNW of Gladesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.740, -80.690

Thunderstorm winds blew down many trees. Damage values are estimated.

Thunderstorm Wind, Carroll

When
April 14, 4:38 PM EST
Where
Carroll County, 0.55 mi E of Laurel Fork
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
36.720, -80.510

Thunderstorm winds blew both one tree and numerous limbs down throughout the community of Laurel Fork. Damage values are estimated.

Thunderstorm Wind, Floyd

When
April 14, 4:49 PM EST
Where
Floyd County, 3.09 mi ENE of Union
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
36.820, -80.400

Thunderstorm winds blew multiple trees and limbs down. Damage values are estimated.

Thunderstorm Wind, Pulaski

When
April 14, 9:33 PM EST
Where
Pulaski County, 1.77 mi NW of Dora
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
37.070, -80.770

Thunderstorm winds blew a tree down along Alum Spring Road. Damage values are estimated.

Thunderstorm Wind, Pulaski

When
April 14, 9:40 PM EST
Where
Pulaski County, 1.74 mi NNW of Hiwassee
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
36.994, -80.730

Thunderstorm winds blew a tree down near the intersection of Brown Road and Hawks Nest Lane. Damage values are estimated.

Thunderstorm Wind, Carroll

When
April 14, 9:40 PM EST
Where
Carroll County, 2.43 mi NNW of Woodlawn
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
36.751, -80.841

Thunderstorm winds blew a tree down along Mt. Zion Road. Damage values are estimated.

Thunderstorm Wind, Carroll

When
April 14, 9:50 PM EST
Where
Carroll County, 0.98 mi W of Pipers Gap
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
36.650, -80.848

Thunderstorm winds blew a tree down along Apricot Lane. Damage values are estimated.

Thunderstorm Wind, Montgomery

When
April 14, 9:56 PM EST
Where
Montgomery County, 0.74 mi SSE of Walton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
37.160, -80.524

Thunderstorm winds blew one tree down across Wisteria Drive. Damage values are estimated.

Thunderstorm Wind, Appomattox

When
April 14, 10:50 PM EST
Where
Appomattox County, 5.66 mi SSE of Tower Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
37.432, -78.723

Thunderstorm winds blew a tree down near the intersection of Old Courthouse Road and Holiday Lake Road. Damage values are estimated.

Thunderstorm Wind, Appomattox

When
April 14, 10:56 PM EST
Where
Appomattox County, 2.66 mi W of Evergreen
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.300, -78.828

Thunderstorm winds blew a tree down on Red House Road. Damage values are estimated.

Thunderstorm Wind, Buckingham

When
April 14, 11:15 PM EST
Where
Buckingham County, 2.73 mi E of Taggart
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
37.720, -78.380

Thunderstorm winds blew a tree down along Bridge Port Road. Damage values are estimated.

Thunderstorm Wind, Buckingham

When
April 14, 11:15 PM EST
Where
Buckingham County, 4.73 mi SSE of Centenary
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.633, -78.501

Thunderstorm winds blew one tree down on Ranson Road. Damage values are estimated.

Thunderstorm Wind, Buckingham

When
April 14, 11:23 PM EST
Where
Buckingham County, 1.75 mi SE of Buckingham
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.530, -78.531

Thunderstorm winds blew one tree down on Oak Hill Road. Damage values are estimated.

Thunderstorm Wind, Buckingham

When
April 14, 11:35 PM EST
Where
Buckingham County, 1.35 mi SSW of Arvonia
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.662, -78.340

Thunderstorm winds blew on tree down non Chapel Road. Damage values are estimated.

Thunderstorm Wind, Buckingham

When
April 14, 11:37 PM EST
Where
Buckingham County, 1.11 mi NNE of Arvonia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.695, -78.323

Thunderstorm winds blew two large trees down along Bridge Port Road near the intersection with Route 15. Damage values are estimated.

Thunderstorm Wind, Campbell

When
April 15, 12:15 AM EST
Where
Campbell County, 2.6 mi WNW of Evington
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.250, -79.320

Thunderstorm winds blew one tree down along Colonial Highway close to the Campbell - Bedford County line. Damage values are estimated.

Thunderstorm Wind, Campbell

When
April 15, 12:17 AM EST
Where
Campbell County, 2.01 mi ENE of Lynch Station
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.163, -79.267

Thunderstorm winds blew a tree down on Tardy Mountain Road close to the intersection of Oliver Road. Damage values are estimate.

Thunderstorm Wind, Campbell

When
April 15, 12:31 AM EST
Where
Campbell County, 1.02 mi SW of Rustburg
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
37.269, -79.112

Thunderstorm winds blew a large limb off a tree near the intersection of Brookneal Highway and Colonial Highway. Damage values are estimated.

Thunderstorm Wind, Campbell

When
April 15, 12:45 AM EST
Where
Campbell County, 0.55 mi E of Mike
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.220, -78.910

Thunderstorm winds blew a tree down near the intersection of Spring Mill Road and Mud Street. Damage values are estimated.

Thunderstorm Wind, Bedford

When
April 15, 4:30 AM EST
Where
Bedford County, 2.73 mi W of Big Island
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
37.524, -79.419

Thunderstorm winds blew a carport off its foundation. The carport subsequently impacting a neighboring church building, damaging this second structure. Damage values are estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819873, 820305, 820288, 819874, 820289, 820290, 820292, 820293, 820291, 820294, 820295, 820296, 820297, 820298, 820299, 820300, 820301, 820302, 820303, 820304, 820306.